Study of frozen Newton-like method in a Banach space with dynamics

  • M. K. Singh Inst. Sci., Banaras Hindu Univ., Varanasi, India
  • A. K. Singh Inst. Sci., Banaras Hindu Univ., Varanasi, India
Keywords: Banach space  Newton's method  Semilocal convergence  Recurrence relations  Order of convergence  Eciency index


UDC 519.6

The main objective of this work is investigation of positives and negatives of the three steps iterative frozen-type Newtonlike method for solving nonlinear equations in a Banach space. We perform a local convergence analysis by Taylor’s expansion and semilocal convergence by recurrence relations technique under the conditions of Kantorovich theorem for the Newton’s method. The convergence results are examined by comparing the proposed method with the Newton’s method and the fourth order Jarratt’s method using some test functions. We discuss the corresponding conjugacy maps for quadratic polynomials along with the extraneous fixed points. Additionally, the theoretical and numerical results are examined by
using the dynamical analysis of a selected test function. It not only confirms the theoretical and numerical results, but also reveals some drawbacks of the frozen Newton-like method.

Author Biography

M. K. Singh, Inst. Sci., Banaras Hindu Univ., Varanasi, India




S. Amat, S. Busquier, S. Plaza, Review of some iterative root-finding methods from a dynamical point of view, Sci. Ser. A, 10, 3 – 35 (2004).

I. K. Argyros, Convergence and applications of Newton-type iterations, Springer, Berlin, (2008).

I. K. Argyros, Computational theory of iterative methods, Stud. Comput. Math., 15 (2007).

I. K. Argyros, A. A. Magrenan, Iterative methods and their dynamics with applications: a contemporary study, CRC Press, Taylor and Francis, Boca Raton, Florida (2017).

B. B. Mandelbrot, The fractal geometry of nature, Freeman, San Francisco (1983). DOI:

C. Chun, B. Neta, P. Stanica, Third-order family of methods in Banach spaces, Comput. and Math. Appl., 234, № 61, 1665 – 1675 (2011), DOI:

J. Chen, I. K. Argyros, R. P. Agarwal, Majorizing functions and two-point Newton-type methods, J. Comput. and Appl. Math., 234, № 5, 1473 – 1484 (2010), DOI:

J. A. Ezquerro, M. A. Hernndez, M. A. Salanova, A Newton-like method for solving some boundary value problems, J. Numer. Funct. Anal. and Optim., 23, № 7-8, 791 – 805 (2002), DOI:

P. Jarratt, Some fourth order multipoint iterative methods for solving equations, Math. Comp., 20, 434 – 437 (1966), DOI:

P. K. Parida, D. K. Gupta, Recurrence relations for a Newton-like method in Banach spaces, J. Comput. and Appl. Math., 206, 873 – 887 (2007), DOI:

L. B. Rall, Computational solution of nonlinear operator equations, R. E. Krieger, New York (1979).

M. A. H. Veron, E. Martinez, On the semilocal convergence of a three steps Newton-type iterative process under mild convergence conditions, Numer. Algorithms, 70, № 2, 377 – 392 (2015), DOI:

M. K. Singh, A. K. Singh, Variant of Newton’s method using Simpson’s 3/8th rule, Int. J. Appl. Comput., 6, № 20, (2020), DOI:

M. K. Singh, A. K. Singh, The optimal order Newton’s like methods with dynamics, Mathematics, 9, No. 5 (2021); DOI:

M. K. Singh, A six-order variant of Newton’s method for solving non linear equations, Comput. Methods Sci. and Technol., 15, № 2, 185 – 193 (2009). DOI:

L. V. Kantorovich, G. P. Akilov, Funtional analysis, Pergamon Press, Oxford (1982).

Kalyanasundaram Madhu, Semilocal convergence of sixth order method by using recurrence relations in Banach spaces, Appl. Math. E-Notes, 18, 197 – 208 (2018).

J. Ortega, W. Rheinholdt, Iterative solution of nonlinear equations in several variables, Acad. Press, New York (1970).

A. M. Ostrowski, Solutions of equations and systems of equations, Acad. Press, New York, London (1966).

M. Scott, B. Neta, C. Chun, Basin attractors for various methods, Appl. Math. and Comput., 218, № 2, 2584 – 2599 (2011), DOI:

J. F. Traub, Iterative methods for the solution of equations, Prentice-Hall, Clifford, NJ (1964).

K.Wang, J. Kou, C. Gu, Semilocal convergence of a sixth-order Jarratt method in Banach spaces, Numer. Algorithms, 57, 441 – 456 (2011), DOI:

Q. Wu, Y. Zhao, Third-order convergence theorem by using majorizing functions for a modified Newton’s method in Banach spaces, Appl. Math. and Comput., 175, 1515 – 1524 (2006), DOI:

E. R. Vrscay, W. J. Gilbert, Extraneous fixed points, Basin boundaries and chaotic dynamics for Schr¨oder and K¨onig rational iteration functions, Numer. Math., 52, № 1, 1 – 16 (1987), DOI:

How to Cite
Singh, M. K., and A. K. Singh. “Study of Frozen Newton-Like Method in a Banach Space With Dynamics”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 74, no. 2, Feb. 2022, pp. 233 -52, doi:10.37863/umzh.v74i2.6764.
Research articles